Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 11, 2017, 3:56 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 11, 2017, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 3:56 AM EDT (07:56 UTC)
- In effect from
- May 11, 2017, 2:00 PM EDT
- Expired
- May 11, 2017, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS82 KJAX 110756 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 356 AM EDT Thu May 11 2017 FLZ030-031-110900- /O.CAN.KJAX.FW.A.0002.170511T1800Z-170512T0000Z/ Union-Bradford- 356 AM EDT Thu May 11 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Fire Weather Watch. $$ FLZ021-022-035-036-040-120000- /O.UPG.KJAX.FW.A.0002.170511T1800Z-170512T0000Z/ /O.NEW.KJAX.FW.W.0005.170511T1800Z-170512T0000Z/ Suwannee-Columbia-Gilchrist-Alachua-Marion- 356 AM EDT Thu May 11 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR FOR FIRE WEATHER ZONES 021, 022, 035, 036, AND 040... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * WIND...West winds increasing to near 15 mph during the mid to late afternoon hours. * HUMIDITY...24 to 28 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended.PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Nelson
1 follow-up statement
601 WWUS82 KJAX 120004 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 804 PM EDT Thu May 11 2017 FLZ021-022-035-036-040-120115- /O.EXP.KJAX.FW.W.0005.000000T0000Z-170512T0000Z/ Suwannee-Columbia-Gilchrist-Alachua-Marion- 804 PM EDT Thu May 11 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 021, 022, 035, 036, AND 040... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 9:28 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, May 10, 9:28 PM EDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
928 PM EDT Wed May 10 2017
.UPDATE...A large mid/upper ridge extends from the Gulf Of
Mexico to the Great Lakes which is providing a dry NW flow aloft
over the area. A strong cap between 800-600 MB was noted on the
00Z Jax sounding. A few high clouds will traverse around the ridge
over the area. Winds will become light Westerly tonight.
Conditions appear too dry for any significant fog. Areas of
smoke...from the West Mimms Wildfire...are likely over southern
Charlton and western areas of Nassau and Duval counties. Lowest
visibilities will be across southern Charlton near the wildfire
where visibilities may locally fall to less than a quarter of a
mile. Some reduced visibilities possible especially by early
morning across western areas of Nassau and Duval.
&&
.AVIATION...Areas of smoke may reduce the vsby to MVFR
between 12Z-14Z on Thursday at JAX...VQQ...and CRG.
Otherwise prevailing VFR.
&&
.MARINE...Data buoy obs indicate winds are South 10-15 knots
offshore. Winds expected to veer and become West to Northwest
early morning Thursday. Seas 2 to 4 feet.
Rip Currents: Low Risk expected Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 95 65 90 / 0 0 0 0
SSI 69 90 70 86 / 0 0 0 0
JAX 62 95 65 91 / 0 0 0 0
SGJ 66 92 67 88 / 0 0 0 0
GNV 59 94 63 90 / 0 0 0 0
OCF 58 93 61 90 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Thursday afternoon through Thursday
evening for Alachua-Bradford-Columbia-Gilchrist-Marion-
Suwannee-Union.
GA...None.
AM...None.
&&
PP/MZ/WCHazardous weather outlook, May 10, 9:51 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 951 PM EDT Wed May 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-110815- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 951 PM EDT Wed May 10 2017 ...SMOKE FROM THE WEST MIMS FIRE WILL CONTINUE TO IMPACT THE JACKSONVILLE METRO AREA TONIGHT... ...FIRE WEATHER WATCH FOR NORTH CENTRAL FLORIDA AND PORTIONS OF SUWANNEE VALLEY THURSDAY AFTERNOON... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Smoke from the West Mims fire will impact areas near the wildfire location and downstream to the southeast across the Jacksonville Metro Area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Low relative humidities and increased westerly winds may produce red flag conditions over inland parts of north central Florida and Suwannee Valley on Thursday, and therefore a fire weather watch is in effect. In addition, dangerous fire weather conditions are expected Friday with red flag conditions are also possible on Friday for much of the area due to low humidity and breezy winds. Smoke from West Mims Wildfire will be drifting east through parts of Charlton county, and also parts of Nassau and Duval counties Thursday. Overnight and early morning visibilities will likely remain low near the West Mims wildfire and any other fires through the week. There is a chance for thunderstorms Friday night through Saturday. Isolated strong thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.